Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 24, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 8, 2018, 12:19 PM PST for Union County, Oregon. It took effect at Dec 9, 2018, 12:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2018, 12:19 PM PST (20:19 UTC)
- In effect from
- Dec 9, 2018, 12:00 AM PST
- Expired
- Dec 10, 2018, 12:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS76 KPDT 082019 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1219 PM PST Sat Dec 8 2018 ...STRONG AND GUSTY WINDS FOR THE SOUTHERN GRANDE RONDE VALLEY... .A strong southerly pressure gradient ahead of a storm system will cause increasing southerly winds across the southern Grande Ronde Valley tonight through Sunday evening with the strongest winds in Ladd and Pyles Canyons. ORZ049-091500- /O.NEW.KPDT.WI.Y.0024.181209T0800Z-181210T0800Z/ Grande Ronde Valley- 1219 PM PST Sat Dec 8 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PST SUNDAY NIGHT FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect from midnight tonight to midnight PST Sunday night. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase tonight and peak during the day Sunday before diminishing Sunday evening. * IMPACTS...Strong winds may blow down tree limbs. Scattered power outages are possible. Those in high profile vehicles may find driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
665 WWUS76 KPDT 091425 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 625 AM PST Sun Dec 9 2018 ...STRONG AND GUSTY WINDS FOR THE SOUTHERN GRANDE RONDE VALLEY... .A strong southerly pressure gradient ahead of a storm system will cause increasing southerly winds across the southern Grande Ronde Valley through this evening with the strongest winds in Ladd and Pyles Canyons. ORZ049-100800- /O.CON.KPDT.WI.Y.0024.000000T0000Z-181210T0800Z/ Grande Ronde Valley- 625 AM PST Sun Dec 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase this morning and peak during this aftrnoon before diminishing this evening. * IMPACTS...Strong winds may blow down tree limbs. Scattered power outages are possible. Those in high profile vehicles may find driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
197 WWUS76 KPDT 092141 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 141 PM PST Sun Dec 9 2018 ...STRONG AND GUSTY WINDS FOR THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING... .A strong southerly pressure gradient ahead of a storm system will cause increasing southerly winds across the Grande Ronde Valley through this evening with the strongest winds in La Grande and in Ladd and Pyles Canyons. ORZ049-100800- /O.CON.KPDT.WI.Y.0024.000000T0000Z-181210T0800Z/ Grande Ronde Valley- 141 PM PST Sun Dec 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR LADD AND PYLES CANYONS... * WINDS...South 30 to 40 mph with gusts to 55 mph. * TIMING...Very windy conditions will continue through midnight. * IMPACTS...Strong winds may blow down tree limbs. Scattered power outages are possible. Those in high profile vehicles will find driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
162 WWUS76 KPDT 100733 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1133 PM PST Sun Dec 9 2018 ORZ049-100845- /O.EXP.KPDT.WI.Y.0024.000000T0000Z-181210T0800Z/ Grande Ronde Valley- 1133 PM PST Sun Dec 9 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR LADD AND PYLES CANYONS... Winds across the area had decreased below advisory criteria. Thus the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:47 AM PST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 8, 9:47 AM PST, 2 hours 32 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 947 AM PST Sat Dec 8 2018 Updated aviation discussion .UPDATE...Weak wave is passing through the upper ridge at the present time and is falling apart quickly. Some very light snow amounts occurred over the western portion of the forecast area overnight and early this morning with this system. For this afternoon expect mostly dry conditions and cold temperatures in the Columbia Basin and a bit milder in central Oregon. The next system will impact the area on Sunday and will be a little stronger...though it is trending weaker in the latest deterministic models. There could be a mixed bag of precipitation types in the Columbia Basin and adjacent valleys depending on how warm it gets Sunday afternoon before the onset of the precipitation. 78 && .AVIATION...18Z TAFs...VFR conditions will prevail through the period. However, KRDM and KBDN may see occasional MVFR conditions early this afternoon due to lower ceilings. Clearing skies are expected overnight as a weak system exits the region, except KDLS should remain cloudy due to upslope flow along the Cascades. Patchy fog is expected to develop KRDM, KBDN, and KYKM by late evening. Winds will remain less than 10 kts. Earle && .PREV DISCUSSION... /issued 359 AM PST Sat Dec 8 2018/ SHORT TERM...Today through Monday. A disturbance will track across the two state area today spreading light snow to the region. Minor accumulations are possible with the best chance of this occurring in the area mountains. The disturbance will move rapidly across the region today with drier conditions expected tonight and the freezing fog and or low clouds over portions of the basin are forecast to decrease. Meanwhile a stronger system will approach and effect our areas weather on Sunday. Gradients will tighten and windy conditions are likely in the Grande Ronde Valley. Otherwise pcpn chances will be on the increase Sunday with the showers starting out as snow especially along the wa/or cascades and the blue mountains where several inches may accumulate. Also cold air may remain trapped over the kittitas and ykm valleys that could produce some freezing pcpn that extends into portions of the lower columbia basin. A southerly downslope wind along the foothills of the blue mountains will create a challenge with temperatures that could increase rapidly Sunday afternoon and remain above freezing Sunday night. Warmer temps are expected and the bulk of the pcpn moves east but lingering showers will persist over the region on Monday even more so across the blue/wallowas mountain areas. LONG TERM...Monday Night through Saturday...An active weather pattern will continue through the long term period. Monday night a front will be exiting the area along with a trailing trough. A slight chance of snow showers will continue through the evening mainly in the mountains with snow amounts of less than an inch. Following on its heels will be another stronger system crossing the Cascades Tuesday morning and over the entire area Tuesday afternoon and night. This will bring likely snow to the mountains and a chance of rain to the lower elevations below 2000 to 2500 feet. This system has a decent moisture plume and could bring up to a quarter inch of rain to the lower elevations and several inches of snow to the mountains. Winter weather highlights look possible in the mountains. At this point snow levels appear to be high enough to limit snow in central Oregon. The system will move off to the east Wednesday and precipitation will taper off in the morning and early afternoon. The system will leave windy conditions over the area Wednesday as it departs. Wednesday night and Thursday will be a break between systems with any precipitation limited to the Cascades and eastern Oregon mountains. Thursday night and Friday another system will cross the Cascades with a chance of snow in the mountains and a slight chance of a rain/snow mix in the lower elevations with snow levels 2000 to 3500 feet in general though the Columbia Basin will drop to around 1500 feet on Friday. The system will move east and precipitation will wind down Friday night. On Saturday another system will approach the area though models have timing differences and it is not clear if the system will arrive Saturday or Saturday night. Have gone with a slight chance to chance of snow in the mountains with the lower elevations dry for now. Temperatures Tuesday through Saturday will be in the upper 30s and lower 40s with 30s in the mountains. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 31 25 41 32 / 20 0 0 60 ALW 31 27 41 34 / 20 0 0 70 PSC 33 26 33 29 / 20 0 10 60 YKM 32 25 33 26 / 20 10 20 60 HRI 33 26 33 31 / 20 0 10 60 ELN 33 24 34 27 / 20 10 30 70 RDM 41 22 40 29 / 30 0 20 60 LGD 36 28 38 32 / 10 0 10 60 GCD 38 27 39 28 / 20 0 10 60 DLS 36 30 36 33 / 60 10 30 80 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 78
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.